Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffer with severe menstrual cramps to the point of crying and vomiting, nothing seems to help. Is birth control recommended?

Hey there, I suffer from munstrual cramps to the poin that I ve double over crying my eyes out and throwing up. I am almost to that point now. Ive taken 6 Naproxen in the last six hours and no relief.. Ive tried everything over the counter and nothing seems to help.. is there any thing that I might not have tried? And I ve heard if you get on birth control that will help. do you reccomend birth control
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  14
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Jan 2016
Hallow Dear,

If you are having pain during first 14 hours of the menses, you seem to have spasmodic dysmenorrhoea. There are number of causes which can cause this. I shall not go into the details of it.

The pain during menstruation is only if the egg is released. The birth control pills stop the egg release and hence there is no pain. So you may start birth control pills with the advice of your Gynaecologist only.

Please get yourself examined internally by a Gynaecologist. If the mouth of your uterus is very tight, it may be the reason for dysmenorrhoea. It may then need dilatation.

Instead of taking only painkiller medicines, if you add some anti-spasmodic medicine to it, it might help you. Meftal spas is one of such combinations.

I hope this should help you with few options.

Dr. Nishikant Shrotri
Answered: Thu, 7 Jul 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor